Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Blacksburg, VA

June 8, 2011Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 2011, 5:09 PM EDT for Ashe County, Watauga County, North Carolina. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 5:09 PM EDT (21:09 UTC)
Expired
Jun 8, 2011, 6:15 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Ashe County, NC, Watauga County, NC

The radar

The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:16 PM EDTHAIL 0.75Nnw Ashland, NC
Jun 8, 5:18 PM EDTHAIL 0.881 Nw Ashland, NC
Jun 8, 5:18 PM EDTHAIL 0.881 Sse Ashland, NCHAIL UP TO NICKEL SIZE BEGAN 518 PM AND ENDED 523 PM.
Jun 8, 6:05 PM EDTHAIL 0.253 N Todd, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS51 KRNK 082109
SVRRNK
NCC009-189-082215-
/O.NEW.KRNK.SV.W.0233.110608T2109Z-110608T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 615 PM EDT.

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ASHLAND...AND MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...
  CLIFTON...
  TROUT...
  BALDWIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3643 8172 3646 8172 3647 8170 3650 8170
      3656 8161 3639 8131 3617 8164 3634 8174
      3636 8173 3641 8175
TIME...MOT...LOC 2109Z 323DEG 4KT 3643 8164

$$

KK
3 follow-up statements
112 
WWUS51 KRNK 082124
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT WED JUN 8 2011

NCC009-189-082215-
/O.CON.KRNK.SV.W.0233.000000T0000Z-110608T2215Z/
ASHE NC-WATAUGA NC-
524 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR ASHE AND EASTERN WATAUGA COUNTIES...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TROUT...OR NEAR ASHLAND...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHLAND...
  TROUT...
  BALDWIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3643 8172 3646 8172 3647 8170 3650 8170
      3651 8152 3639 8131 3617 8164 3634 8174
      3635 8173 3641 8175
TIME...MOT...LOC 2124Z 323DEG 4KT 3642 8163

$$
KK
654 
WWUS51 KRNK 082153
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT WED JUN 8 2011

NCC009-189-082215-
/O.CON.KRNK.SV.W.0233.000000T0000Z-110608T2215Z/
ASHE NC-WATAUGA NC-
553 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN ASHE AND EASTERN WATAUGA COUNTIES...

AT 551 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR TROUT...OR NEAR ASHLAND...
MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  TROUT...
  BALDWIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3643 8172 3646 8172 3645 8151 3639 8131
      3636 8136 3635 8137 3617 8164 3634 8174
      3636 8173 3641 8175
TIME...MOT...LOC 2153Z 323DEG 4KT 3639 8161

$$

KK
853 
WWUS51 KRNK 082211
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT WED JUN 8 2011

NCC009-189-082221-
/O.EXP.KRNK.SV.W.0233.000000T0000Z-110608T2215Z/
ASHE NC-WATAUGA NC-
611 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHE AND EASTERN 
WATAUGA COUNTIES EXPIRES AT 615 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3643 8172 3646 8172 3645 8151 3639 8131
      3636 8136 3635 8137 3617 8164 3634 8174
      3636 8173 3641 8175
TIME...MOT...LOC 2211Z 323DEG 4KT 3637 8160

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:51 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 8, 3:51 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT WED JUN 8 2011

.SYNOPSIS...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE...WHICH HAS BEEN SOMEWHAT A
CONSTANT IN OUR WEATHER PATTERN THE PAST SEVERAL DAYS...WILL BEGIN
TO WEAKEN HEADING INTO THE WEEKEND. THIS WILL ALLOW FOR INCREASED
SHOWER AND THUNDERSTORM ACTIVITY ON THURSDAY AND FRIDAY AS A COLD
FRONT APPROACHES THE AREA FROM THE NORTH.

&&

.NEAR TERM /THROUGH THURSDAY/...
WILL BE KEEPING AN EYE ON THUNDERSTORM ACTIVITY ALONG THE BLUE
RIDGE SOUTH OF ROANOKE THROUGH THIS EVENING. A FEW STRONG
THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE MOUNTAINS OF NORTH
CAROLINA...AND SATELLITE IMAGERY INDICATES A FEW CELLS TRYING TO
GET ORGANIZED JUST ACROSS THE BORDER IN VIRGINIA. AS IN PREVIOUS
DAYS...THESE STORMS HAVE DEVELOPED WITH THE AFTERNOON HEATING AND
ARE SLOW MOVING. SO A FEW AREAS MAY RECEIVE LOCALLY HEAVY RAIN.
EXPECT THESE STORMS TO DIMINISH IN INTENSITY SHORTLY AFTER SUNSET
AS DAYTIME HEATING ENDS.

ASIDE FROM THE RESIDUAL CIRRUS LEFT OVER FROM THIS EVENINGS
THUNDERSTORM ACTIVITY...SKIES ARE EXPECTED TO BE MOSTLY CLEAR
DURING THE EARLY MORNING HOURS OF THURSDAY. EARLY MORNING
SATELLITE IMAGERY AND SURFACE OBSERVATIONS DID INDICATE SOME
VALLEY FOG IN OUR REGION THIS MORNING...AND DO NOT SEE ANY REASON
WHY IT WILL NOT REDEVELOP IN A FEW AREAS BEFORE SUNRISE THURSDAY.

ANOTHER FEATURE TO NOTE IS THAT THE UPPER RIDGE...WHICH HAS BEEN A
FIXTURE OF OUR WEATHER PATTERN OVER THE PAST SEVERAL DAYS...WILL
BEGIN TO WEAKEN BEGINNING TOMORROW. THIS WILL SUPPORT INCREASED
COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY DURING TOMORROW
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE REGION FROM
THE OHIO RIVER VALLEY.

COMPRESSIONAL HEATING AHEAD OF THE FRONT WILL PUSH THURSDAY
AFTERNOON HIGHS INTO RECORD TERRITORY IN SOME AREAS...AS WE CAN
EXPECT MID TO UPPER 90S EAST OF THE BLUE RIDGE...AND UPPER 80S TO
MID 90S ALONG AND TO THE WEST OF THE BLUE RIDGE. THESE HIGH
TEMPERATURES...WHEN COMBINED WITH THE HUMIDITY...WILL PUSH HEAT
INDEX VALUES TO AROUND 100 DEGREES IN THE EXTREME EASTERN PORTION
OF THE FORECAST REGION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WHATEVER THUNDERSTORMS FORM DURING THE AFTERNOON SHOULD FADE DURING
THE EVENING WITH LOSS OF HEATING. HAVE KEPT LOW TEMPERATURES
MILD...FOLLOWING CLOSER TO THE MAV NUMBERS.

THE 850MB FRONT STAYS WELL NORTH OF THE FORECAST AREA ON FRIDAY AND
SATURDAY BUT THE SURFACE BOUNDARY MAY GET CLOSE ENOUGH...POSSIBLY AS
FAR SOUTH AS NORTHERN VIRGINIA TO RESULT IN WIDER COVERAGE OF
THUNDERSTORMS...ESPECIALLY IN THE NORTHERN  HALF OF THE FORECAST
AREA ON FRIDAY. USED WARMER MAV/SREF GUIDANCE FOR HIGH TEMPERATURES
AND DEW POINTS AHEAD OF THE FRONT THROUGH SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL CROSS THROUGH THE FORECAST AREA ON SATURDAY NIGHT
AND SUNDAY. WILL HAVE THE HIGHEST PROBABILITY OF PRECIPITATION IN
THIS TIME FRAME. ONCE THE FRONT GOES A SURFACE HIGH BUILDS INTO THE
NORTHEAST AND MID ATLANTIC STATES MONDAY AND TUESDAY. 850 MB
TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY BEHIND THE FRONT WITH
SURFACE DEW POINTS DROPPING INTO THE LOWER 50S TO LOWER 60S. STAYED
CLOSE TO BIAS CORRECTED HPC HIGH AND LOW TEMPERATURES THROUGH THE
PERIOD. INTRODUCED A LOW CHANCE OF PRECIPITATION BACK INTO THE
FORECAST ON WEDNESDAY/DAY 7 IN LINE WITH HPC GUIDANCE AFTER A DRY
MONDAY AND TUESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LOOKING AT MAINLY VFR CONDITIONS THROUGHOUT THE 08/18Z TAF
PERIOD...WITH A FEW EXCEPTIONS. SATELLITE IMAGERY INDICATES THAT
THE AFTERNOON CU HAS ONCE AGAIN DEVELOPED WEST OF THE BLUE
RIDGE...WITH A FEW SHOWERS AND THUNDERSTORMS DEVELOPING WITH
DAYTIME HEATING. WHILE THE MAJORITY OF THIS ACTIVITY SHOULD STAY
SOUTH AND EAST OF BLF...CANNOT RULE OUT THAT THE AIRPORT WILL NOT HAVE
A THUNDERSTORM PUSH NEARBY THIS EVENING. BRIEF BUT HEAVY RAINFALL
IS POSSIBLE THIS EVENING AT BLF...WITH VISIBILITIES TEMPORARILY
FALLING BELOW 1SM IN HEAVY RAIN.

THE OTHER CONCERN WILL BE EARLY MORNING MIST AND FOG. MOST
AIRPORTS EXPERIENCED SLIGHT VISIBILITY DROPS TO AROUND 5SM THIS
MORNING...AND DO NOT SEE ANY REASON WHY IT WILL NOT HAPPEN AGAIN
ON THURSDAY MORNING...AND WILL CONTINUE THIS TREND IN THE TAFS.
LIKEWISE...LWB DROPPED TO LESS THAN A HALF MILE THIS MORNING...
PARTIALLY DUE TO PERIODS OF HEAVY RAIN THAT PASSED THROUGH TUESDAY
AFTERNOON. WITH THURSDAY MORNING HUMIDITY EXPECTED TO BE HIGH
AGAIN IN THE AREA...BELIEVE ITS A SAFE BET THAT THE AIRPORT WILL
AGAIN EXPERIENCE PREDAWN FOG...BUT PERHAPS NOT AS PROLONGED AS
THIS MORNING.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD ON
THURSDAY AFTERNOON AS THE UPPER LEVEL RIDGE CONTINUES TO BREAK
DOWN AND A DISTURBANCE PUSHES ACROSS OUR REGION. WITH A MORE ZONAL
WEATHER PATTERN IN PLACE HEADING INTO THE WEEKEND...WE CAN EXPECT
INCREASED SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE
AFTERNOONS AND EVENINGS...AS THESE DISTURBANCES HAVE AN EASIER
TIME MAKING IT ACROSS OUR AREA.

&&

.CLIMATE...
RECORD HIGHS...

             JUNE 8     JUNE 9

ROANOKE     97(1933)   98(1933)
LYNCHBURG  100(1933)   99(1933)
DANVILLE    98(1988)   98(2008)
BLUEFIELD   89(2007)   89(2008)
BLACKSBURG  90(1984)   92(1953)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...NF/PM
CLIMATE...
Hazardous weather outlook, Jun 8, 3:00 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUN 8 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-091900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
300 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

16

In the hours before

Special weather statement, Jun 8, 2:51 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT WED JUN 8 2011

NCZ018-019-081945-
WATAUGA NC-WILKES NC-
251 PM EDT WED JUN 8 2011

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA AND WILKES COUNTIES...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BLOWING ROCK...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR AHO AROUND 300 PM...MOSES CONE MEMORIAL PARK
AROUND 335 PM AND BLOWING ROCK AROUND 340 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3625 8154 3612 8139 3607 8144 3608 8146
      3608 8147 3609 8149 3609 8152 3611 8155
      3611 8179

KK
Special weather statement, Jun 8, 3:30 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT WED JUN 8 2011

NCZ018-082030-
WATAUGA NC-
330 PM EDT WED JUN 8 2011

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...

AT 326 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOONE...MOVING
NORTHWEST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SUGAR GROVE AROUND 335 PM...SILVERSTONE
AROUND 340 PM AND REESE AROUND 345 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3634 8185 3636 8181 3635 8173 3638 8173
      3639 8172 3635 8164 3626 8154 3610 8181
      3619 8185 3619 8189 3621 8191 3623 8192
      3627 8190 3629 8192

KK
Special weather statement, Jun 8, 4:41 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED JUN 8 2011

NCZ019-082145-
WILKES NC-
441 PM EDT WED JUN 8 2011

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILKESBORO...
MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR MORAVIAN FALLS AROUND 450 PM AND BOOMER
AROUND 520 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3620 8125 3617 8103 3604 8103 3603 8106
      3603 8115 3602 8117 3603 8121 3602 8127
      3600 8129 3600 8132

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:51 PM EDTSpecial Weather StatementRNKWatauga54 min
Jun 8, 3:30 PM EDTSpecial Weather StatementRNKWatauga60 min
Jun 8, 4:41 PM EDTSpecial Weather StatementRNKWilkes64 min
Jun 8, 6:31 PM EDTSpecial Weather StatementRNKWatauga59 min
Jun 8, 6:32 PM EDTSpecial Weather StatementRNKAlleghany58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.